MAUDE Adverse Event Report: ARTHROCARE CORP. PARAGON T2 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PARAGON T2 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC5531-01
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during setup for a knee arthroscopy, wand sealed package had foreign bodies, two black spots.There was backup device available and no delay or further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3, h6:the device, intended for use treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the manufacturing procedure revealed that it is a requirement that the tray be inspected for damage.A review of the sterilization records for this device revealed that the device underwent appropriate sterilization processes.Visual inspection of the device¿s packaging show black marks.Functional evaluation could not be performed as the device was sealed and unused.The customer´s complaint is confirmed and the root cause was associated with a manufacturing error.

Brand Name
PARAGON T2 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10760216
Report Number3006524618-2020-00938
Device Sequence Number14363854
Product Code GEI
UDI-Device Identifier00817470003512
UDI-Public00817470003512
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2021
Device Model NumberAC5531-01
Device Catalogue NumberAC5531-01
Device Lot Number2017121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1